Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 21, 2021Huntingdon County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 21, 2021, 10:22 AM EDT for Huntingdon County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 10:22 AM EDT (14:22 UTC)
Expired
Jul 21, 2021, 11:00 AM EDT
In force
38 min
Issued by
NWS State College, PA

County Huntingdon County, PA

The radar

The State College radar (KCCX), 73 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

536 
WWUS81 KCTP 211422
SPSCTP

Special Weather Statement
National Weather Service State College PA
1022 AM EDT Wed Jul 21 2021
 
PAZ026-028-036-211500-
Franklin PA-Juniata PA-Huntingdon PA-
1022 AM EDT Wed Jul 21 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN...JUNIATA...
AND HUNTINGDON COUNTIES UNTIL 1100 AM EDT...

At 1022 AM EDT, Doppler radar indicated a strong thunderstorm near
Rockhill Furnace, moving east at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Rockhill Furnace, Doylesburg, Orbisonia, Shirleysburg, Cassville and
Shade Gap.

LAT...LON 4028 7810 4038 7804 4033 7762 4030 7767
      4027 7766 4011 7777
TIME...MOT...LOC 1422Z 284DEG 24KT 4031 7800 

$$

Travis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:03 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 21, 7:03 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service State College PA
703 AM EDT Wed Jul 21 2021

.SYNOPSIS...
A cold front will sweep through central Pennsylvania today,
producing scattered showers and thunderstorms later this morning
and this afternoon. Behind the front, cooler and refreshingly
less humid conditions are expected for the rest of the work
week before heat and humidity make a comeback for the weekend.
Rain chances will also increase by late Saturday and Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
5h trough digging southward over the eastern GLAKS this morning,
pushing a sfc cold front into central PA. At 11z, a prefrontal
trof was extending from the Mohawk Valley to the Pocono Plateau
southwestward to the MD panhandle. Sfc cold front appears to be
extend from near KBGM to near KPBZ presently. Areas of river
valley fog will lift by 13z in most places.

Isolated -shra/tsra traversing the NC Mountains early this
morning. More widespread convection will redevelop later this
morning as aforementioned front pushes eastward and 5h trof
continues to dig over the eastern GLAKS and western PA/NY. Good
surge of low PW air arrives behind the trof later today and
tonight...something to look forward to. Thermo profiles
supportive of moderate MLCAPES by early afternoon over my
southeast, and there may be a couple buildups capable of
marginal wind gusts, with ambient environment providing 1500
J/kg MLCAPE and DCAPE of 800-900 J/kg. However, it appears the
main svr threat is east of my area. Locally heavy downpours may
accompany storms over the Middle to Lower Susq, with the
recently wet areas of the northeast needing to be watched given
low FFG values. Progressive storm motions mean this is a lower
end flood threat however.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Cooler and drier air mass builds across the central PA tonight
and Thursday with comfortable humidity and river valley fog
confined to the deepest northern valleys. Mins will range from
near 50 over the north to the lower 60s south.

High pressure will build in from the Ohio Valley on Thursday,
bringing plenty of sunshine and mild temperatures ranging from
the mid 70s in the north to the mid 80s in southern PA.
Dewpoints in the 50s will feel quite refreshing.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A warm front will slowly approach from the west beginning on
Fri, bringing with it a slight chance of showers and storms to
the NW. The warm front will advance across the rest of PA on
Saturday, again bringing a chance for isolated showers and
storms, but very dry midlevel air will keep coverage limited.

Moisture will flow back into the area on Sunday, with dewpoints
rising to 65-70F and temperatures returning to the 80-90F range.
Increased moisture and instability along with a weak disturbance
aloft will likely lead to more widespread showers/storms Sun
afternoon and evening.

Warm and humid conditions will continue into early next week
with a chance for additional rounds of showers and storms as
weak upper shortwave troughs pivot around a large ridge of high
pressure set up over the central US.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Expect improving cigs across the Allegheny Plateau later
today, as drier air arrives on northwest flow. Model soundings
and ensemble prob charts support widespread VFR conditions by
Wed afternoon. However, can't rule out a gusty tstorm forming on
exiting cold front across central and southeast PA sometime
between 16-18Z.

Outlook...

Thu...AM valley fog possible W Mtns.

Fri...No sig wx expected.

Sat...Late day tsra impacts possible, mainly west.

Sun...AM low cigs possible W Mtns. PM tsra impacts possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...DeVoir/Banghoff
NEAR TERM...DeVoir/Colbert/Wagner
SHORT TERM...DeVoir/Colbert/Wagner
LONG TERM...Colbert/Travis
AVIATION...Fitzgerald/Gutierrez
Hazardous weather outlook, Jul 21, 3:20 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
320 AM EDT Wed Jul 21 2021

PAZ017>019-024>027-033>035-045-220730-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Somerset-Bedford-Fulton-Southern Clinton-
320 AM EDT Wed Jul 21 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-037-041-042-046-220730-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Lycoming-
320 AM EDT Wed Jul 21 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ028-036-049>053-056>059-063>066-220730-
Juniata-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
320 AM EDT Wed Jul 21 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

A few thunderstorms may produce strong wind gusts and locally heavy
rain this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 21, 8:33 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service State College PA
833 AM EDT Wed Jul 21 2021

PAZ019-211300-
Southern Centre PA-
833 AM EDT Wed Jul 21 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF EASTERN CENTRE COUNTY
UNTIL 900 AM EDT...

At 832 AM EDT, Doppler radar indicated a strong thunderstorm over
Madisonburg, moving east at 20 mph.

Wind gusts near 50 mph and penny size hail are possible.

Locations impacted include...
Woodward, Millheim, Aaronsburg, Coburn, Madisonburg and Poe Valley
State Park.

LAT...LON 4091 7728 4085 7737 4079 7750 4091 7761
      4095 7756
TIME...MOT...LOC 1232Z 287DEG 19KT 4092 7755

Dangelo
Special weather statement, Jul 21, 9:03 AM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service State College PA
903 AM EDT Wed Jul 21 2021

PAZ027-049-050-211330-
Union PA-Mifflin PA-Snyder PA-
903 AM EDT Wed Jul 21 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...MIFFLIN...AND
SNYDER COUNTIES UNTIL 930 AM EDT...

At 903 AM EDT, Doppler radar indicated a strong thunderstorm near
Weikert, moving southeast at 20 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
McClure, Beaver Springs, Troxelville, Weikert, Snyder-Middleswart
State Park and Beavertown.

LAT...LON 4070 7731 4079 7740 4084 7741 4085 7738
      4085 7736 4090 7730 4082 7705 4069 7723
TIME...MOT...LOC 1303Z 307DEG 19KT 4084 7736

Travis
Special weather statement, Jul 21, 10:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1022 AM EDT Wed Jul 21 2021

PAZ026-028-036-211500-
Franklin PA-Juniata PA-Huntingdon PA-
1022 AM EDT Wed Jul 21 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN...JUNIATA...
AND HUNTINGDON COUNTIES UNTIL 1100 AM EDT...

At 1022 AM EDT, Doppler radar indicated a strong thunderstorm near
Rockhill Furnace, moving east at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Rockhill Furnace, Doylesburg, Orbisonia, Shirleysburg, Cassville and
Shade Gap.

LAT...LON 4028 7810 4038 7804 4033 7762 4030 7767
      4027 7766 4011 7777
TIME...MOT...LOC 1422Z 284DEG 24KT 4031 7800

Travis

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 10:08 PM EDTAreal Flood AdvisoryCTPTioga2 hr
Jul 21, 12:25 AM EDTSpecial Weather StatementCTPMcKean50 min
Jul 21, 12:58 AM EDTSpecial Weather StatementCTPPotter47 min
Jul 21, 8:33 AM EDTSpecial Weather StatementCTPSnyder27 min
Jul 21, 9:03 AM EDTSpecial Weather StatementCTPSnyder27 min
Jul 21, 11:00 AM EDTSpecial Weather StatementCTPFranklin45 min
Jul 21, 11:40 AM EDTSpecial Weather StatementCTPFranklin35 min
Jul 21, 11:59 AM EDTSpecial Weather StatementCTPNorthumberland, Snyder31 min
Jul 21, 12:06 PM EDTSpecial Weather StatementCTPFranklin24 min
Jul 21, 12:22 PM EDTSpecial Weather StatementCTPLebanon38 min
Jul 21, 12:28 PM EDTSpecial Weather StatementCTPNorthumberland32 min
Jul 21, 12:31 PM EDTSpecial Weather StatementCTPAdams29 min
Jul 21, 12:38 PM EDTSpecial Weather StatementCTPSchuylkill52 min
Jul 21, 12:55 PM EDTSpecial Weather StatementCTPDauphin35 min
Jul 21, 1:00 PM EDTSpecial Weather StatementCTPAdams45 min
Jul 21, 1:13 PM EDTSpecial Weather StatementCTPLancaster32 min
Jul 21, 1:16 PM EDTSpecial Weather StatementCTPFranklin29 min
Jul 21, 1:22 PM EDTSevere Thunderstorm WarningCTPFranklin38 min
Jul 21, 1:29 PM EDTSpecial Weather StatementCTPDauphin, Lebanon31 min
Jul 21, 1:35 PM EDTSpecial Weather StatementCTPLancaster25 min
Jul 21, 2:00 PM EDTSpecial Weather StatementCTPLancaster45 min
Jul 21, 2:24 PM EDTSpecial Weather StatementCTPLancaster36 min
Jul 21, 2:28 PM EDTSpecial Weather StatementCTPYork32 min
Jul 21, 2:35 PM EDTSpecial Weather StatementCTPLancaster40 min
Jul 21, 2:52 PM EDTSpecial Weather StatementCTPLancaster38 min
Jul 21, 2:53 PM EDTSpecial Weather StatementCTPUnion37 min
Jul 21, 3:25 PM EDTSpecial Weather StatementCTPYork35 min
Jul 21, 4:00 PM EDTSpecial Weather StatementCTPYork45 min
Jul 21, 4:02 PM EDTSpecial Weather StatementCTPSnyder28 min
Jul 21, 4:27 PM EDTSpecial Weather StatementCTPDauphin33 min
Jul 21, 5:02 PM EDTSpecial Weather StatementCTPLebanon28 min
Jul 21, 5:30 PM EDTSpecial Weather StatementCTPLebanon30 min
Jul 21, 6:28 PM EDTSpecial Weather StatementCTPLancaster32 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.